MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralex ST; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralex ST; Surgical Mesh
Catalog Number 5950008
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Hernia (2240)
Date of Event 04/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2012 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of ventralex st mesh (device 1).Per op notes, "an infraumbilical incision was made.The medium ventralex st mesh (device 1) was placed into the abdominal cavity using sutures." (b)(6) 2013 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of ventralex st mesh (device 2).Per op notes, "an incision was made over the hernia in the supraumbilical area.A hernia sac was dissected out, a mediumventralex st mesh (device 2) was placed into the abdominal cavity using sutures." (b)(6) 2018 - patient was diagnosed with incisional hernia thereby underwent repair with the removal of old mesh (device 1 and 2).Per op notes, "a supraumbilical incision was made to expose the hernia sac in the disrupted previously paced mesh.The mesh (device 1 and 2) were removed, then a synthetic mesh was placed.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventralex st mesh (device 1).An additional supplemental emdr was submitted to represent the ventralex st mesh (device 2).Note, the manufacturing date (15-aug-2012) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Ventralex ST
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50458139
Report Number1213643-2026-01110
Device Sequence Number9898021
Product Code FTL
UDI-Device Identifier00801741031489
UDI-Public(01)00801741031489(17)140828(10)HUWH1061
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2014
Device Catalogue Number5950008
Device Lot NumberHUWH1061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale